Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 87, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 1, 2019, 7:14 PM EDT for Defiance County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 7:14 PM EDT (23:14 UTC)
- Expired
- Jun 1, 2019, 8:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Defiance County, OH
The radar
The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:37 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190
WUUS53 KIWX 012314
SVRIWX
OHC039-020000-
/O.NEW.KIWX.SV.W.0087.190601T2314Z-190602T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
714 PM EDT Sat Jun 1 2019
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northwestern Defiance County in northwestern Ohio...
* Until 800 PM EDT.
* At 714 PM EDT, a severe thunderstorm was located over Edgerton, or
near Butler, moving east at 30 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Farmer, Ney, Evansport and Williams Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4134 8439 4136 8480 4143 8480 4143 8437
TIME...MOT...LOC 2314Z 264DEG 25KT 4142 8478
HAIL...1.50IN
WIND...<50MPH
$$
MARSILI2 follow-up statements
490 WWUS53 KIWX 012328 SVSIWX Severe Weather Statement National Weather Service Northern Indiana 728 PM EDT Sat Jun 1 2019 OHC039-020000- /O.CON.KIWX.SV.W.0087.000000T0000Z-190602T0000Z/ Defiance OH- 728 PM EDT Sat Jun 1 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHWESTERN DEFIANCE COUNTY... At 728 PM EDT, a severe thunderstorm was located near Bryan, moving east at 40 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Farmer, Ney, Evansport and Williams Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4134 8439 4136 8480 4143 8480 4143 8437 TIME...MOT...LOC 2328Z 272DEG 33KT 4142 8461 HAIL...1.25IN WIND...<50MPH $$ MARSILI
086
WWUS53 KIWX 012351
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
751 PM EDT Sat Jun 1 2019
OHC039-020001-
/O.EXP.KIWX.SV.W.0087.000000T0000Z-190602T0000Z/
Defiance OH-
751 PM EDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DEFIANCE COUNTY
WILL EXPIRE AT 800 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northwestern Ohio.
LAT...LON 4134 8439 4136 8480 4143 8480 4143 8437
TIME...MOT...LOC 2351Z 264DEG 25KT 4143 8443
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:59 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 1, 2:59 PM EDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 259 PM EDT Sat Jun 1 2019 .SYNOPSIS... Issued at 259 PM EDT Sat Jun 1 2019 Showers and storms are possible through the late evening. Some of these storms may be severe with hail and damaging winds. Cool and dry conditions are expected Sunday through Tuesday but additional rain is expected thereafter. && .SHORT TERM...(This Evening through Tonight) Issued at 259 PM EDT Sat Jun 1 2019 Continue to focus primarily on severe chances this afternoon and into the late evening. Our CWA continues to destabilize this afternoon with surface temps around 80F and relatively cold temps aloft. Surface dewpoints continue to run a few degrees lower than guidance but excellent low/midlevel lapse rates still yielding around 2K J/kg 0-1km MLCAPE per SPC/RAP mesoanalysis. Still waiting on a trigger though with general AVA/subsidence/capping over IN. Elevated WAA supporting convection across Michigan but this forcing remains just north of our CWA. Guidance suggests enough heating late this afternoon to erode lingering cap (particularly NE) and old outflow/differential heating boundaries/lake breeze could generate a few isolated storms during the afternoon/early evening as suggested by the RAP. If this occurs...there will be a marginal severe risk for wind and hail due to instability but storms will remain "pulsey" given complete lack of deep layer shear over our area this afternoon and little/no forcing for organization. Much better forcing (and shear) arrives later this evening with approach of fairly vigorous shortwave currently entering northern IL. Associated cold front won't cross our area until 01-05Z tonight. Two areas for concern with this later activity. One...potential for a few isolated storms to develop ahead of the main front. Similar to this afternoon...this would tap into better diurnal instability but lack better forcing/shear. Two...with primary shortwave/cold front. Diurnal timing is not favorable but healthy midlevel CVA and lapse rates aloft could maintain stronger updrafts into the late evening. Hail and damaging winds would be the primary concern. Very wet antecedent conditions always lead to some flooding concern with thunderstorms but expect storms will move fairly quickly and remain more on the scattered side. Bottomline...several lower-end chances for severe storms through the late evening across much of the CWA. The risk is certainly there but delineating any particular location and exact timing is difficult in this scenario. && .LONG TERM...(Sunday through Saturday) Issued at 259 PM EDT Sat Jun 1 2019 Sun/Mon/Tue still looking dry and pleasant with brief period of highly amplified flow leaving our region in cool/dry NNW flow. Incoming airmass is relatively chilly with 850mb temps around 0C across MI and only mid-single digits over Indiana. This yields highs in the mid/upper 60s and lows Mon morning near 40F. Will still likely be a fair amount of cu on Sunday and even an outside chance for a shower in our far east with trough axis swinging through the eastern Lakes but will hold with silent 10 PoP. Our reprieve will be short-lived though. Westerly flow returns high theta-e plume to the area Tuesday night with an upper low meandering into the region by the weekend. This leads to several periods of rain and cloudy skies. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 126 PM EDT Sat Jun 1 2019 Atmosphere becoming very unstable but still capped. Area of storms have moved by to our north where less capping and better forcing exists. Cannot rule out an isolated tsra through the afternoon near terminals but chances too low for inclusion. Better chances arrive this evening ahead of cold front and stronger forcing aloft. Expect better coverage with scattered tsra at that time and made only minor adjustments to timing, mainly pushing start time back a bit. Front passes bringing end to pcpn and northwest winds for Sunday. Models bringing MVFR cigs into KFWA so added a group for this overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Lashley Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 1, 6:08 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 608 PM EDT Sat Jun 1 2019 INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016- 022215- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Marshall-Kosciusko-Whitley-Allen IN-Berrien-Cass MI-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- 608 PM EDT Sat Jun 1 2019 /508 PM CDT Sat Jun 1 2019/ ...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a chance of thunderstorms through late evening. Some of these storms may be severe with hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dangerous swimming conditions are possible Sunday along the southeast shore of Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested at this time. INZ013-015-020-022>027-032>034-OHZ024-025-022215- Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Van Wert-Allen OH- 608 PM EDT Sat Jun 1 2019 /508 PM CDT Sat Jun 1 2019/ This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Tonight. There is a chance of thunderstorms through late evening. Some of these storms may be severe with hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dangerous swimming conditions are possible Sunday along the southeast shore of Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested at this time. LMZ043-046-022215- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 608 PM EDT Sat Jun 1 2019 ...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms are expected late this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 1, 6:33 PM EDT, 41 minutes before
Special Weather Statement National Weather Service Northern Indiana 633 PM EDT Sat Jun 1 2019 INZ009-012300- De Kalb- 633 PM EDT Sat Jun 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DE KALB COUNTY... At 633 PM EDT, a strong thunderstorm was located near Waterloo, or near Garrett, moving east at 40 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Auburn, Butler, Waterloo, Corunna and Sedan. This includes Interstate 69 in Indiana between mile markers 331 and 335. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4136 8519 4145 8519 4147 8514 4144 8485 TIME...MOT...LOC 2233Z 248DEG 34KT 4143 8513 HAIL...0.88IN WIND...40MPH CR
Local storm report, Jun 1, 6:49 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
649 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 1 WSW TEXAS 41.42N 83.97W
06/01/2019 HENRY OH TRAINED SPOTTER
SEVERAL REPORTS OF WATER FLOWING OVER THE
ROAD BETWEEN GRAND RAPIDS OHIO AND NAPOLEON
OHIO ALONG OLD US 24 NEAR CR 110.
&&
MCDLocal storm report, Jun 1, 6:52 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL ELMIRA 41.58N 84.31W
06/01/2019 E1.00 INCH FULTON OH PUBLIC
&&
MCDSpecial weather statement, Jun 1, 6:53 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Northern Indiana 653 PM EDT Sat Jun 1 2019 INZ005-006-008-012330- Lagrange-Noble-Elkhart- 653 PM EDT Sat Jun 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ELKHART... NORTHWESTERN NOBLE AND SOUTHWESTERN LAGRANGE COUNTIES... At 653 PM EDT, a strong thunderstorm was located over Millersburg, or 7 miles northwest of Ligonier, moving east at 35 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Goshen, Lagrange, Topeka, Millersburg, New Paris, Benton, Honeyville, Southwest, Foraker, Eddy, Oliver Lake, Waterford Mills and Emma. && LAT...LON 4150 8596 4158 8596 4169 8541 4150 8538 TIME...MOT...LOC 2253Z 259DEG 32KT 4155 8568 HAIL...0.88IN WIND...40MPH CR
Special weather statement, Jun 1, 7:09 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Northern Indiana
709 PM EDT Sat Jun 1 2019
INZ008-009-018-020000-
Noble-Allen-De Kalb-
709 PM EDT Sat Jun 1 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALLEN...SOUTHEASTERN
NOBLE AND SOUTHWESTERN DE KALB COUNTIES...
At 709 PM EDT, a strong thunderstorm was located over Churubusco, or
9 miles east of Tri-lakes, moving east at 25 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Auburn, Garrett, Huntertown, Grabill, Leo-cedarville, Swan, Altona,
Butler Center, Saint Johns, Ari and Laotto.
This includes Interstate 69 in Indiana between mile markers 317 and
330.
Seek shelter until this storm passes.
&&
LAT...LON 4117 8532 4118 8532 4118 8531 4126 8531
4126 8533 4131 8524 4141 8502 4121 8487
TIME...MOT...LOC 2309Z 250DEG 23KT 4123 8529
HAIL...0.88IN
WIND...30MPH
MARSILISpecial weather statement, Jun 1, 7:13 PM EDT, 1 minute before
Special Weather Statement National Weather Service Northern Indiana 713 PM EDT Sat Jun 1 2019 INZ006>009-012345- Lagrange-Noble-De Kalb-Steuben- 713 PM EDT Sat Jun 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STEUBEN... NORTHEASTERN NOBLE...NORTHWESTERN DE KALB AND SOUTHEASTERN LAGRANGE COUNTIES... At 713 PM EDT, a strong thunderstorm was located near Rome City, or 7 miles northwest of Kendallville, moving east at 20 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Rome City, Wolcottville, Ashley, Hudson, Stroh, Indianola, Brushy Prairie, Woodruff, Golden Lake, Elmira, Big Long Lake, Salem Center, Helmer, Adams Lake, Oliver Lake, Long Lake, Big Turkey Lake and Steubenville. This includes Interstate 69 in Indiana between mile markers 339 and 346. && LAT...LON 4149 8539 4163 8543 4166 8507 4150 8498 TIME...MOT...LOC 2313Z 254DEG 19KT 4154 8532 HAIL...0.50IN WIND...40MPH CR
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:16 AM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 11 days |
| Jun 1, 3:45 PM EDT | Special Weather Statement | IWX | Henry | 45 min |
| Jun 1, 4:51 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 54 min |
| Jun 1, 4:58 PM EDT | Special Weather Statement | IWX | Fulton | 32 min |
| Jun 1, 5:21 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 54 min |
| Jun 1, 5:34 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 41 min |
| Jun 1, 5:46 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 59 min |
| Jun 1, 5:59 PM EDT | Flash Flood Warning | IWX | Fulton, Henry, Williams | 4 hr |
| Jun 1, 6:04 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 41 min |
| Jun 1, 6:16 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 44 min |
| Jun 1, 6:29 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 46 min |
| Jun 1, 6:52 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 38 min |
| Jun 1, 7:04 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 56 min |
| Jun 1, 7:23 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 37 min |
| Jun 1, 7:31 PM EDT | Special Weather Statement | IWX | Putnam | 29 min |
| Jun 1, 7:39 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 51 min |
| Jun 1, 7:43 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Williams | 77 min |
| Jun 1, 7:46 PM EDT | Special Weather Statement | IWX | Defiance | 44 min |
| Jun 1, 7:57 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.